Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 324, NWS Nashville, TN

June 26, 2011Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2011, 1:40 PM CDT for Wayne County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2011, 1:40 PM CDT (18:40 UTC)
Expired
Jun 26, 2011, 2:00 PM CDT
In force
20 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Wayne County, TN

The radar

The Columbus AFB radar (KGWX), 134 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 12:05 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-150 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

340 
WUUS54 KOHX 261840
SVROHX
TNC181-261900-
/O.NEW.KOHX.SV.W.0324.110626T1840Z-110626T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
140 PM CDT SUN JUN 26 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WAYNE COUNTY IN MIDDLE TENNESSEE...

* UNTIL 200 PM CDT

* AT 139 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THE STORM WAS NEAR WALNUT GROVE...MOVING SOUTHEAST AT
  45 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
  THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY
EVENING FOR CENTRAL TENNESSEE.

&&

LAT...LON 3502 8799 3515 8799 3501 8766
TIME...MOT...LOC 1839Z 301DEG 69KT 3500 8789

$$

FORECASTER: 31

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:43 PM CDT, 57 minutes earlier.

Area forecast discussion, Jun 26, 12:43 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1243 PM CDT SUN JUN 26 2011

.UPDATE...FOR 18Z TAFS.

&&

.AVIATION...
A SECOND MCS WAS MOVING SOUTHWARD THROUGH THE SOUTHWEST PART OF
MIDDLE TN AT 1730Z. STILL NO SIGNS OF WARMING ON IR SATL PICS SO
EXPECT THIS MCS TO CONTINUE MOVING SSEWD FOR NEXT COUPLE/FEW
HOURS BEFORE LATER THIS AFTERNOON. THE LEADING LINE OF TSTMS HAS
PASSED KBNA SO JUST SOME SHRA THERE FOR NEXT COUPLE HOURS.

MCS SHOULD REMAIN WEST OF KCSV BUT STILL A CHANCE FOR TSTMS TO
REDEVELOP IN THAT REGION. HOWEVER...AIRMASS MAY BE RAIN COOLED
ENOUGH FROM THE PREVIOUS MCS TO PREVENT TOO MUCH CONVECTION.
CONVECTIVE CLOUDS AT BOTH SITES SHOULD END EARLY THIS EVENING. NW
FLOW STORM THREAT ALWAYS SEEMS TO LINGER FOR AT LEAST ONE MORE DAY
THAN EXPECTED...AND MODELS HINT AT SOME CHANCE FOR ANOTHER ONE
TOMORROW MORNING. MAIN PATH SHOULD BE FURTHER EAST AS H5 RIDGE
BUILDS SO THREAT IS HIGHER AT KCSV THAN AT KBNA.  LV

&&

.PREV DISCUSSION... /ISSUED 1052 AM CDT SUN JUN 26 2011/

UPDATE...
OUTFLOW BOUNDARY FROM EARLY MORNING MCS HAS MOVED SOUTHWARD THRU
ALL OF MIDDLE TN PER VISIBLE SATL AND KHTX 88D AND WAS NEAR A
LINE FROM JACKSON TO SAVANNAH TO HUNTSVILLE AT 15Z. THE OUTFLOW
WAS STILL MOVING SOUTH ALONG ITS ALABAMA PORTION BUT THE WEST TN
PORTION WAS NEARLY STATIONARY.

SECOND MCS DEVELOPED THIS MORNING ON THE WESTERN EDGE OF THE
ORIGINAL MCS. IT MOVED FROM SRN IL THRU SW KY...AND AT 15Z WAS
MOVING INTO NW TN INCLUDING SEVERAL COUNTIES IN NW MIDDLE TN. 15Z
IR SATL PICS DO NOT INDICATE ANY WARMING SO BELIEVE THIS COMPLEX
WILL CONINTUE MOVING SSEWD AND IMPACT THE NW 1/3 TO 1/2 OF MIDDLE
TN WITH SOME VERY HEAVY RAINS BEFORE IT WEAKENS EARLY THIS
AFTERNOON.

STILL A CHANCE FOR NEW STORMS TO DEVELOP MID/LATE THIS AFTERNOON
GENERALLY SOUTH AND EAST OF THE SECOND MCS. HOWEVER...EVEN THOSE
AREAS SHOULD BE SUFFICIENTLY RAIN COOLED TO PREVENT WIDESPREAD
REDEVELOPMENT.

ADJUSTED MOST FIRST PERIOD GRIDS...ESPECIALLY POPS/TEMPS/WX...IN
FORECAST PACKAGE THAT HAS ALREADY BEEN ISSUED.  LV

PREV DISCUSSION... /ISSUED 643 AM CDT SUN JUN 26 2011/

UPDATE...FOR 26/12Z AVIATION FORECAST

AVIATION...
LEADING EDGE OF COMPLEX HAS PUSHED SOUTH OF BNA AIRPORT AND IS JUST
ABOUT TO MOVE INTO CSV. BASICALLY HAVE SHOWERS AND A FEW TSTMS
UNTIL ABOUT 26/16Z AT BNA AND UNTIL ABOUT 26/17Z AT CSV. RAIN
SHIELD EXTENDS ALL THE WAY BACK TO THE OHIO RIVER SO NOT ALOT OF
CONFIDENCE ON TIMING IN THE CESSATION OF SHOWERS/TSTMS AT EITHER
LOCATION. ALSO EXPECT REDEVELOPMENT TO TAKE PLACE IN THE AFTERNOON
AND EVENING.

BOYD

PREV DISCUSSION... /ISSUED 325 AM CDT SUN JUN 26 2011/

DISCUSSION...
SFC BOUNDARY CONTINUES TO MEANDER AROUND THE MID-SOUTH AND HAS NOW
MOVED JUST NORTH OF THE TN/KY BORDER. NORTHWEST FLOW CONTINUES AT
MLS WHICH CONTINUES TO BRING COMPLEX DOWN INTO KY THIS MORNING.
FRONTAL BOUNDARY WILL CONTINUE TO MOVE SLOWLY NORTH TODAY SETTING
UP ACROSS NORTHERN KY TOWARD 00Z. COMPLEX WILL CONTINUE MOVING
SOUTH THIS MORNING BUT SHORT FUSE MODELS SHOW IT WEAKENING SOME EARLY.
EVEN IF THIS HAPPENS IT WILL LIKELY REFIRE LATER ON OUTFLOWS AS
AIRMASS PLENTIFUL WITH INSTABILITY/ENERGY. HAVE RAISED POPS
ACROSS THE BOARD TODAY. FRONTAL BOUNDARY WILL REMAIN NORTHERN KY
VICINITY TONIGHT BUT TAKE OFF NORTH ON MONDAY AS SFC LOW MOVES
INTO THE GREAT LAKES AND A SECONDARY FORMS DOWN ACROSS TX.
MEANWHILE RIDGE ALOFT WILL STRENGTHEN SOME...LIMITING CONVECTION.
STORMS MAY REMAIN SCT ACROSS THE NORTHEAST MONDAY BUT WILL BE ISO
ELSEWHERE.

COLD FRONT ASSOCIATED WITH GREAT LAKES/PLAINS LOWS GET BIG PUSH
MONDAY NIGHT FROM TRAILING ML/UL TROUGHS...AND EVENTUALLY PUSHES
DOWN INTO THE MID-STATE ON TUESDAY. SHWRS/STORMS WILL BECOME
FAIRLY WIDESPREAD TUESDAY LATE MORNING AS UVV/INSTABILITY BECOMES
ENHANCED AHEAD OF BOUNDARY. FRONT DROPS SOUTH OF THE AREA TUESDAY
NIGHT FROM STRONG SFC/LL GREAT LAKES HIGH AND PASSING UPPER
TROUGHS. GOOD DRYING OCCURS AS THIS HAPPENS AND AIRMASS REMAINS
DRIER INTO LATE FRIDAY AS SFC HIGH/UPPER RIDGES TAKE OVER. NO POPS
PLANNED WEDNESDAY-FRIDAY.

A WEAK BOUNDARY WILL BRING SMALL POPS BACK INTO THE FOLD SATURDAY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 26, 9:22 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
922 AM CDT SUN JUN 26 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-271430-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
922 AM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS TODAY
MAINLY ACROSS THE SOUTHWEST PART OF MIDDLE TENNESSEE. THIS
INCLUDES THE CITIES OF LINDEN...HOHENWALD...WAYNESBORO...
LAWRENCEBURG AND PULASKI. A FEW OF THESE STORMS MAY PRODUCE
DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
MIDDLE TENNESSEE ON TUESDAY AS A COLD FRONT PUSHES THROUGH THE MID
STATE.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED IN SOUTHWEST
MIDDLE TENNESSEE TODAY AND AREAWIDE ON TUESDAY.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

49

In the hours before

Special weather statement, Jun 26, 12:23 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1223 PM CDT SUN JUN 26 2011

TNZ060-061-261745-
MARSHALL-MAURY-
1223 PM CDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL AND MAURY COUNTIES...

AT 1223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING0
A STRONG THUNDERSTORM NEAR COLUMBIA...MOVING SOUTHEAST AT 35 MPH.

SMALL HAIL...AND GUSTY WINDS OF UP TO 50 TO 55 MPH ARE EXPECTED WITH
THIS STORM.

31
Special weather statement, Jun 26, 12:51 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1251 PM CDT SUN JUN 26 2011

TNZ093-261815-
WAYNE-
1251 PM CDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY...

AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF WAYNESBORO...MOVING
SOUTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES...AND WIND GUSTS OF 50 TO 55 MPH ARE
EXPECTED WITH THIS STORM.

31
Special weather statement, Jun 26, 1:31 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
131 PM CDT SUN JUN 26 2011

TNZ094-095-261900-
GILES-LAWRENCE-
131 PM CDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR GILES AND LAWRENCE COUNTIES...

AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF LORETTO...OR 7 MILES SOUTH
OF LAWRENCEBURG...MOVING SOUTHEAST AT 45 TO 50 MPH.

SMALL HAIL...AND WIND GUSTS OF BETWEEN 50 AND 55 MPH ARE EXPECTED
WITH THIS STORM.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:18 PM CDTSevere Thunderstorm WarningOHXHouston27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.